Compactification de variétés de Siegel aux places de mauvaise réduction  [ Compactification of Siegel modular varieties with bad reduction ]
Bulletin de la Société Mathématique de France, Volume 138 (2010) no. 2, p. 259-315

We construct arithmetic toroidal compactifications of the moduli stack of principally polarized abelian varieties with parahoric level structure. To this end, we extend the methods of Faltings and Chai [7] to a case of bad reduction. Our compactifications are not smooth near the boundary; the singularities are those of the moduli stacks of abelian varieties with parahoric level structure of lower genus. We modify Faltings and Chai’s construction of compactifications without level structure. The key point is that our approximation preserves the p-torsion subgroup of the abelian varieties. As an application, we give a new proof of the existence of the canonical subgroup for some families of abelian varieties.

Nous construisons des compactifications toroïdales arithmétiques du champ de modules des variétés abéliennes principalement polarisées munies d’une structure de niveau parahorique. Pour ce faire, nous étendons la méthode de Faltings et Chai [7] à un cas de mauvaise réduction. Le voisinage du bord des compactifications obtenues n’est pas lisse, mais a pour singularités celles des champs de modules de variétés abéliennes avec structure parahorique de genre plus petit. Nous sommes amenés à reprendre la construction des compactifications sans niveau de Faltings et Chai, en modifiant l’étape d’approximation pour préserver le groupe de p-torsion des variétés abéliennes. Nous donnons comme application une nouvelle preuve de l’existence du sous-groupe canonique pour des familles de variétés abéliennes.

DOI : https://doi.org/10.24033/bsmf.2591
Classification:  14K10,  14G35
Keywords: abelian varieties, Siegel modular varieties, toroidal compactifications, parahoric level structure, bad reduction, canonical subgroup
@article{BSMF_2010__138_2_259_0,
     author = {Stroh, Beno\^\i t},
     title = {Compactification de vari\'et\'es de Siegel aux places de mauvaise r\'eduction},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {138},
     number = {2},
     year = {2010},
     pages = {259-315},
     doi = {10.24033/bsmf.2591},
     zbl = {1203.14048},
     mrnumber = {2679041},
     language = {fr},
     url = {http://www.numdam.org/item/BSMF_2010__138_2_259_0}
}
Stroh, Benoît. Compactification de variétés de Siegel aux places de mauvaise réduction. Bulletin de la Société Mathématique de France, Volume 138 (2010) no. 2, pp. 259-315. doi : 10.24033/bsmf.2591. http://www.numdam.org/item/BSMF_2010__138_2_259_0/

[1] A. Abbes & A. Mokrane - « Sous-groupes canoniques et cycles évanescents p-adiques pour les variétés abéliennes », Publ. Math. Inst. Hautes Études Sci. 99 (2004), p. 117-162. | Numdam | MR 2075884 | Zbl 1062.14057

[2] F. Andreatta & C. Gasbarri - « The canonical subgroup for families of abelian varieties », Compos. Math. 143 (2007), p. 566-602. | MR 2330440 | Zbl 1219.11087

[3] A. Ash, D. Mumford, M. Rapoport & Y. Tai - Smooth compactification of locally symmetric varieties, Math. Sci. Press, 1975. | MR 457437 | Zbl 1209.14001

[4] P. Berthelot - « Cohomologie rigide et cohomologie rigide à support propre », Prépublication IRMAR (1996), p. 96-03, Première partie.

[5] N. Bourbaki - Éléments de mathématique. Fascicule XXVIII. Algèbre commutative. Chapitre 3 : Graduations, filtrations et topologies. Chapitre 4 : Idéaux premiers associés et décomposition primaire, Actualités Scientifiques et Industrielles, No. 1293, Hermann, 1961. | Zbl 0026.38902

[6] P. Deligne - « Théorie de Hodge. III », Publ. Math. I.H.É.S. 44 (1974), p. 5-77. | Numdam | MR 498552 | Zbl 0237.14003

[7] G. Faltings & C.-L. Chai - Degeneration of abelian varieties, Ergebnisse Math. Grenzg., vol. 22, Springer, 1990. | MR 1083353 | Zbl 0744.14031

[8] O. Gabber - « K-theory of Henselian local rings and Henselian pairs », in Algebraic K-theory, commutative algebra, and algebraic geometry (Santa Margherita Ligure, 1989), Contemp. Math., vol. 126, Amer. Math. Soc., 1992, p. 59-70. | MR 1156502 | Zbl 0791.19002

[9] U. Görtz - « On the flatness of models of certain Shimura varieties of PEL-type », Math. Ann. 321 (2001), p. 689-727. | MR 1871975 | Zbl 1073.14526

[10] -, « On the flatness of local models for the symplectic group », Adv. Math. 176 (2003), p. 89-115. | MR 1978342 | Zbl 1051.14027

[11] A. J. De Jong - « The moduli spaces of principally polarized abelian varieties with Γ 0 (p)-level structure », J. Algebraic Geom. 2 (1993), p. 667-688. | MR 1227472 | Zbl 0816.14020

[12] K. W. Lan - « Arithmetic compactifications of PEL-type Shimura varieties », preprint, 2008. | MR 2711676 | Zbl pre06151348

[13] D. Mumford - « An analytic construction of degenerating curves over complete local rings », Compositio Math. 24 (1972), p. 129-174. | Numdam | MR 352105 | Zbl 0228.14011

[14] B. C. Ngô & A. Genestier - « Alcôves et p-rang des variétés abéliennes », Ann. Inst. Fourier (Grenoble) 52 (2002), p. 1665-1680. | Numdam | MR 1952527 | Zbl 1046.14023

[15] R. Pink - « Arithmetical compactification of mixed Shimura varieties », Thèse, Rheinische Friedrich-Wilhelms-Universität Bonn, 1989. | MR 1128753 | Zbl 0748.14007

[16] M. Raynaud - « Book Review : Degeneration of Abelian Varieties », Bull. Amer. Math. Soc. (N.S.) 27 (1992), p. 183-189. | MR 1567983

[17] -, « 1-motifs et monodromie géométrique », Astérisque 223 (1994), p. 295-319.

[18] R. G. Swan - « Néron-Popescu desingularization », in Algebra and geometry (Taipei, 1995), Lect. Algebra Geom., vol. 2, Int. Press, Cambridge, MA, 1998, p. 135-192. | MR 1697953 | Zbl 0954.13003